MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC PRONTO V4; CATHETER

VASCULAR SOLUTIONS, LLC PRONTO V4; CATHETER
Model Number 4005
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/16/2022
Type of Reportable Event Death
Event or Problem Description
As reported: pronto v4 5.5 fr used in an acute stemi for thrombectomy.Patient died before successful treatment of the infarction.Patient presented with acute mi.Transcatheter thrombectomy attempted with pronto v4 5.5 fr.While attempting to withdraw pronto catheter the catheter was reported to be stuck in a previously placed coronary stent.Chest compressions were performed as patient began to decline.It is not clear whether this was in relation to the original cause of the mi or due to complications of having a catheter stuck in the coronary.Later the pronto was removed and it was found that the coronary stent had been dislodged.Additional on 20jun2022 - the account reported that the pronto catheter was stuck in a stent that was placed approx.5 years ago.Additional information on 21jun2021: plavix was stopped before due to hip surgery.Patient had presented with a stemi on 16th into 17th (11pm - 1am).Thrombus was in circumflex mid distal artery.The previously placed stent size was 3.0mm and had in-stent restenosis.The pronto v4 catheter wouldn't go forward or back once they advanced the catheter the 3rd time after two successful passes.Nitro was given.A second guidewire was placed down, and ballooning was done to try to dislodge.During the process of cpr, everything came out of the body, including the guide catheter, pronto and the sheath.Pericardial tamponade was reported to be the result leading to patient's death.
 
Additional Manufacturer Narrative
One unit of pronto aspiration catheter along with guide catheter, hemostasis valve, guidewire and extension were returned.Blood particulates were noted on the all the units.The units were decontaminated and inspected.The stent strut was observed to embedded within the silva tip.The stent was deformed completely in its length.The stent was dismantled from the tip exposing the polymer of the silva tip being slit/damaged.All other components were dismantled from the pronto catheter except the guidewire.The guidewire was locked within the lumen.No other damages were observed.Note: while attempting to remove the guidewire from the pronto shaft during product evaluation, resistance was observed.This caused tip to be separated.The top-level assembly traveler was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.An 81y/o female patient underwent a thrombectomy procedure for acute stemi.Pronto v4 5.5f aspiration catheter was used in the case.Account stated that while withdrawing the pronto catheter, it got stuck in a previously placed stent.The strut was dismantled from the tip that exposed the polymer of the silva tip to be partially slit and damaged.The stent was deformed completely in its length.The damages are likely to have occurred during use of the pronto when operated against resistance with the stent strut.Per ifu states the following warning and precaution: - never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, damage to the catheter, or vessel perforation.- exercise care in handling of the catheter during a procedure to reduce the possibility of accidental breakage, bending or kinking.Additional information was requested from the account.A response was received.Thrombus was noted in the circumflex mid distal artery.Pronto v4 catheter wouldn't go forward or back once they advanced the aspiration catheter the 3rd time after two successful passes.A second guidewire was placed down, and ballooning was done to try to dislodge.The 3.0mm stent in which the pronto was stuck was placed 5 years ago.Per event details, chest compressions (cpr) were performed as patient began to decline.It is not clear whether this was in relation to the original cause of the myocardial infarction (mi) or due to complications of having a catheter stuck in the coronary.Per ifu vessel dissection, perforation, rupture, and mi are identified as potential adverse effects that maybe associated with pronto v4 aspiration catheter.Coronary stent was dislodged and removed along with pronto.Four fluoroscopic images were provided by the account without any description.The following were noted: a percutaneous ventricular assist device (pvad) was observed.It is unknown when the pvad was introduced into the procedure.Balloon inflation can be observed.Two guidewires were observed to be within left circumflex branches which likely represents ballooning attempt to dislodge tip.The image indicates possibility of dissections of the vessel though no confirmation from the account was provided.It is unclear as to where the pronto tip was present.The stent strut marks are not distinctly visible to confirm the issue.Procedural outcome was pericardial tamponade leading to patient's death.Based on the information, the most likely root cause of the issue is user error.

Brand Name
PRONTO V4
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key14983311
Report Number2134812-2022-00043
Device Sequence Number17386830
Product Code QEZ
UDI-Device Identifier10841156100223
UDI-Public10841156100223
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K103405
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2022
Device Model Number4005
Device Catalogue Number4005
Device Lot Number702097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient SexFemale
Patient Weight62 KG